Article Text

PDF

Pulmonary oedema in paraquat poisoning
  1. A. J. S. Gardiner
  1. Aberdeen Royal Infirmary, Foresterhill, Aberdeen AB9 2ZB

    Abstract

    This is the case report of a 47-year-old man who swallowed a powerful commercial herbicide containing paraquat. He developed oral, oesophageal, renal, and hepatic damage and, at an earlier stage than is usual, severe pulmonary changes from which he made a satisfactory recovery. The disordered pulmonary function and production of pulmonary oedema fluid in this patient are attributed to interference with surfactant activity in the lung.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.